MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP; VENTRICULAR (ASSIST) BYPASS
Model Number 103695
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2006
Type of Reportable Event Death
Additional Manufacturer Narrative
Section b3: event date is unknown and has been estimated.Sections a and d: patient and device information is unknown.Device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported previously under mfr # 2916596-2025-00764 that were concerns for needing a tougher driveline.It was noted that there were deaths in the heartmate ii trial from car door transections.The heartmate ii trial was a bridge to transplant (btt) trial.The patient's heartware was "wear" tested by slamming doors due to this event.They were noted to be much tougher compared to heartmate drivelines.Heartmate 3 was noted to be better than heartmate ii which were delicate and flimsy.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: no product was evaluated under this complaint.The heartmate ii device serial numbers, as well as other specific case/patient information, are not available.A review of the relevant sections of the device history records could not be performed as the serial number of the device was not communicated/identified.The heartmate (hm) ii left ventricular assist system (lvas) instructions for use (ifu), rev.C and the heartmate ii patient handbook rev.C are currently available.Section 1 of the ifu lists potential adverse events that may be associated with the use of the heartmate ii lvas.The patient handbook instructs the user to call their hospital contact if the patient thinks that, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Sections 6 and 8 of the hmii ifu, as well as sections 4 and 6 of the hmii patient handbook, provide information regarding how to care for the driveline.The patient handbook also instructs the user to call their hospital contact right away if the driveline is damaged (or might be damaged).No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21752962
Report Number2916596-2025-02228
Device Sequence Number13176323
Product Code DSQ
UDI-Device Identifier00813024010616
UDI-Public(01)00813024010616
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103695
Device Catalogue Number103695
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown